MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CAPSULOTOMY SCISSORS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CAPSULOTOMY SCISSORS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 999907
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thr surgery the scissors didn't cut well anymore.The instrument is worn out and needs to replaced.There was no delay not injury reported.The surgery was finish with a regular scalpel.
 
Additional Manufacturer Narrative
It was reported that during a thr surgery the scissors didn't cut well anymore.The instrument is worn out and needs to replaced.There was no delay not injury reported.The surgery was finished with a regular scalpel.As of today, the instrument, which was used in treatment and additional information have been requested for this complaint but have not become available.A review of the complaint history for the bhr capsulotomy scissors was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified and this will continue to be monitored.Due to the age of the instrument, the dhr for this instrument is not available.Therefore, the dhr for this device cannot be reviewed.However, all the released instruments involved would have met manufacturing specifications at the time of production.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Bhr surgical technique states, "examine instruments for wear or damage before use.While rare, intra-operative instrument breakage can occur.Instruments that have experienced excessive use or force may be susceptible to breakage".A risk management review was performed.No additional risks were identified as result of the reported event.There was no patient injury reported as a result of the instrument issue and no harm to the patient is anticipated.Therefore no further clinical assessment is warranted at this time.Without return of the actual instrument or further information we cannot further investigate or confirm the details supplied in this complaint and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
BHR CAPSULOTOMY SCISSORS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key10176546
Report Number3005975929-2020-00208
Device Sequence Number16914465
Product Code NXT
UDI-Device Identifier03596010504623
UDI-Public03596010504623
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number999907
Device Catalogue Number999907
Device Lot Number1665
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date10/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;